Oregon, 2006Flood in Oregon, May 20 to 23, 2006
May 20 to 23, 2006 · NWS PDT · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 19, 9:05 PM PST, 2 hours 55 minutes earlier.
Area forecast discussion, May 19, 9:05 PM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1005 PM PDT FRI MAY 19 2006
UPDATED AVIATION DISCUSSION
.SHORT TERM...THINGS HAVE SETTLED DOWN SUBSTANTIALLY AFTER A VERY
ACTIVE EVENING. WILL ISSUE AN UPDATE SHORTLY TO BUMP UP POPS FOR THE
REMAINDER OF THE NIGHT GIVEN UPSTREAM SHORTWAVE THAT WILL HELP KEEP
SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OR TWO GOING.
OTHERWISE NO OTHER MAJOR CHANGES NECESSARY. A QUICK LOOK AT THE
LATEST NAM SUGGESTS ANOTHER ROUND OF ORGANIZED SEVERE WEATHER IS
QUITE POSSIBLE ON SUNDAY. 78
.LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN
WILL PERSIST THROUGH THE EXTENDED PERIOD WITH AN UPPER TROUGH
LINGERING OFF THE COAST. THIS WILL KEEP A MOIST AND SOMEWHAT
UNSTABLE SOUTHERLY FLOW OVER THE REGION ON MONDAY...WHICH WILL
GRADUALLY BECOME MORE SOUTHWEST TO WEST AND LESS UNSTABLE AS THE
WEEK PROGRESSES. AT FIRST THE SOUTHERLY FLOW ON MONDAY WILL KEEP THE
ATMOSPHERE UNSTABLE...BUT THEN TEMPERATURES WILL COOL DOWN WITH
MAINLY JUST SHOWERS AFTER MONDAY AS THE FLOW BEING MORE WESTERLY
RATHER THAN SOUTHERLY. WILL KEEP A MENTION OF A SLIGHT CHANCE TO
CHANCE OF SHOWERS EACH DAY IN THE FORECAST THROUGH NEXT FRIDAY. WILL
ALSO A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY.
TEMPERATURES WILL COOL DOWN TO NEAR NORMAL BY FRIDAY. 88
&&
.AVIATION...SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH PERHAPS A
VERY ISOLATED THUNDERSTORM OR TWO. CONDITIONS EXPECTED TO REMAIN VFR
HOWEVER...WILL INTRODUCE A LITTLE LIGHT FOG AT KALW AROUND SUNRISE.
OVERALL CONDITIONS WILL IMPROVE DURING THE DAY SATURDAY AND DO NOT
EXPECT TOO MUCH THUNDERSTORM ACTIVITY SATURDAY AFTERNOON. 78
&&
.HYDROLOGY...HYDROLOGY...SNOWMELT CONTINUES ACROSS THE HIGHER
ELEVATIONS...GENERATING HIGH WATER LEVELS ACROSS MOST AREAS. A FLOOD
WARNING IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL. HAVE A CONCERN ABOUT RAINFALL ON TOP OF SNOWMELT RISES
ACROSS PORTIONS OF FAR EASTERN OREGON. THE IMNAHA RIVER IS FORECAST
TO REACH FLOOD STAGE BY LATE FRIDAY NIGHT...AND ANY RAINFALL IN THE
THE RIVER BASIN COULD ADD TO THE RISE. THUS...HAVE UPGRADED TO A
FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA. WILL ALSO HAVE TO
MONITOR THE GRANDE RONDE RIVER AT TROY...ALTHOUGH SIGNIFICANT
FLOODING IS NOT EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 58 78 54 76 / 50 30 30 30
ALW 61 80 56 79 / 50 30 30 30
PSC 61 84 54 81 / 40 20 20 20
YKM 58 78 54 79 / 40 20 20 30
HRI 58 82 53 81 / 40 20 20 20
ELN 54 76 53 73 / 40 30 20 30
RDM 49 72 47 71 / 50 30 30 40
LGD 54 75 52 75 / 50 30 30 30
5J0 52 76 50 77 / 50 30 30 30
DLS 56 78 55 77 / 50 20 20 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA IN WALLOWA
COUNTY (ORC063).
WA...FLOOD WARNING FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL IN YAKIMA COUNTY (WAC077).
&&
TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/88/78Hazardous weather outlook, May 19, 1:45 PM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT FRI MAY 19 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PDT FRI MAY 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SLIGHT RISK FOR SEVERE THUNDERSTORMS
LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON
FLOOD WARNING
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR ALL OF CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH
CENTRAL AND SOUTHEAST WASHINGTON FOR LARGE HAIL AND DAMAGING WINDS.
MOIST SOUTHERLY FLOW...ALONG WITH AN UNSTABLE ATMOSPHERE AND
FAVORABLE WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE
WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN OREGON
AND SOUTHEAST WASHINGTON...WITH THE STRONGER STORMS ARE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAIN.
UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN RAPID SNOWMELT AT
HIGHER ELEVATIONS...CREATING HIGH WATER CONDITIONS ACROSS THE
VALLEY RIVER BASINS IN CENTRAL WASHINGTON AND EASTERN OREGON. A
FLOOD WARNING IS IN EFFECT FOR THE NACHES AND IMNAHA RIVERS. REFER
TO PDXFLWPDT WGUS76 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOOD WARNING THROUGH SUNDAY
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY
THUNDERSTORMS SATURDAY
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
THE NEXT IN A SERIES OF WAVES WILL CROSS THE REGION...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE STORMS ARE NOT EXPECTED TO
BECOME STRONG OR SEVERE. SNOWMELT FLOODING WILL CONTINUE ALONG THE
NACHES AND IMNAHA RIVERS THROUGH SUNDAY. EXPECT UNSETTLED WEATHER TO
LINGER THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING FOR
LARGE HAIL AND DAMAGING WINDS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, May 19, 6:40 PM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
740 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL LA GRANDE 45.33N 118.09W
05/19/2006 E1.00 INCH UNION OR PUBLIC
1220 PM HAIL 1 N LA GRANDE 45.32N 118.09W
05/19/2006 E0.25 INCH UNION OR TRAINED SPOTTER
PEA SIZE HAIL...1/2 INCH RAIN IN 20 MINUTES
1235 PM HAIL 2 NW TOLLGATE 45.79N 118.11W
05/19/2006 E0.25 INCH UMATILLA OR TRAINED SPOTTER
HEAVY RAIN AND PEA SIZED HAIL.
0200 PM HAIL 1 N MAUPIN 45.17N 121.07W
05/19/2006 E0.50 INCH WASCO OR TRAINED SPOTTER
0.5 INCH HAIL REPORTED.
0210 PM HAIL MAUPIN 45.18N 121.08W
05/19/2006 E0.75 INCH WASCO OR PUBLIC
0210 PM HAIL 5 NW MAUPIN 45.24N 121.14W
05/19/2006 E0.50 INCH WASCO OR TRAINED SPOTTER
0.5 INCH HAIL REPORTED.
0230 PM TSTM WND GST KENT 45.18N 120.68W
05/19/2006 E40.00 MPH SHERMAN OR PUBLIC
40 MPH WIND GUST REPORTED.
0238 PM TSTM WND GST 4 NNW GRASS VALLEY 45.42N 120.81W
05/19/2006 E70.00 MPH SHERMAN OR TRAINED SPOTTER
TREE BRANCHES DOWN. POWER OUTAGE.
0245 PM HAIL 4 NNW GRASS VALLEY 45.42N 120.81W
05/19/2006 E0.50 INCH SHERMAN OR TRAINED SPOTTER
MARBLE SIZED HAIL REPORTED.
0314 PM HAIL 4 S OLEX 45.42N 120.18W
05/19/2006 E0.25 INCH GILLIAM OR TRAINED SPOTTER
0314 PM HAIL 11 NW CONDON 45.33N 120.37W
05/19/2006 E0.25 INCH GILLIAM OR TRAINED SPOTTER
0329 PM HAIL TOLLGATE 45.77N 118.08W
05/19/2006 E0.75 INCH UMATILLA OR PUBLIC
TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
DAMAGING.
0354 PM HAIL BOARDMAN 45.84N 119.70W
05/19/2006 E0.75 INCH MORROW OR TRAINED SPOTTER
PENNY SIZED HAIL REPORTED.
0400 PM TSTM WND GST N PROSSER 46.21N 119.77W
05/19/2006 E56.00 MPH BENTON WA AMATEUR RADIO
WIND GUST TO 56 MPH BETWEEN 4 AND 5 PM.
0405 PM HEAVY RAIN N BOARDMAN 45.84N 119.70W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN WITH VISIBILITY DOWN TO 1/8 MI. NO
RAINGAGE. PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.
0405 PM HEAVY RAIN 8 SW BOARDMAN 45.74N 119.80W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
WINDS IN EXCESS OF 40 MPH.
0410 PM TSTM WND GST 2 W HERMISTON 45.83N 119.33W
05/19/2006 M69.00 MPH UMATILLA OR MESONET
SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.
0414 PM TORNADO 6 NW HERMISTON 45.89N 119.37W
05/19/2006 UMATILLA OR OTHER FEDERAL
POSSIBLE TORNADO AT THE UMATILLA DEPOT. DAMAGE TO
BUILDINGS AND TREES DOWN. CAPTURED ON VIDEO BY SECURITY
CAMERAS. POSSIBLE TORNADO MAY HAVE OCCURRED IN BOTH
MORROW AND UMATILLA COUNTIES.
0415 PM TSTM WND GST 2 S IRRIGON 45.87N 119.49W
05/19/2006 M73.00 MPH MORROW OR MESONET
SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH
0415 PM HEAVY RAIN 2 SSW IRRIGON 45.87N 119.51W
05/19/2006 E0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
TREE LIMBS.
0415 PM HEAVY RAIN 1 N BOARDMAN 45.84N 119.69W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
HAS STANDING WATER ABOUT 1 INCH DEEP.
0420 PM TSTM WND GST 1 N PATERSON 45.93N 119.62W
05/19/2006 E0.00 MPH BENTON WA TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
SPOTTER MEMORY.
0425 PM TSTM WND GST 2 W HERMISTON 45.83N 119.33W
05/19/2006 M70.00 MPH UMATILLA OR MESONET
SUSTAINED WIND 35 MPH WITH GUST TO 70 MPH.
0425 PM TSTM WND GST UMATILLA 45.91N 119.33W
05/19/2006 M60.00 MPH UMATILLA OR MESONET
MEASURED 60 MPH WIND GUST.
0430 PM TSTM WND DMG UMATILLA 45.91N 119.33W
05/19/2006 UMATILLA OR COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN.
0430 PM TSTM WND GST N BOARDMAN 45.84N 119.70W
05/19/2006 M40.00 MPH MORROW OR TRAINED SPOTTER
0430 PM HAIL N BOARDMAN 45.84N 119.70W
05/19/2006 E0.25 INCH MORROW OR TRAINED SPOTTER
0434 PM TSTM WND GST 4 NE PROSSER 46.24N 119.70W
05/19/2006 M55.00 MPH BENTON WA TRAINED SPOTTER
SUSTAINED WINDS 45 MPH GUSTS TO 55 MPH
0450 PM TSTM WND DMG N BOARDMAN 45.84N 119.70W
05/19/2006 MORROW OR TRAINED SPOTTER
TIN ROOFING RIPPED OFF OF SMALL EXTENSION OF BUILDING.
LARGE TREES DOWN.
0500 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA LAW ENFORCEMENT
ROOF OFF 40X60 WAREHOUSE, 2 2500 GALLON TANKS BLOWN OVER
0500 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA PUBLIC
SERVICE STATION SIGN BLOWN DOWN. ESTIMATED WINDS 80 MPH.
0500 PM TSTM WND DMG KENNEWICK 46.20N 119.17W
05/19/2006 BENTON WA PUBLIC
PUBLIC REPORTED VERY LARGE TREE DOWN IN KENNEWICK OVER
ROAD BLOCKING ALL 4 LANES. REPORTER DID NOT HAVE A WIND
SPEED REPORT AND HE HEARD IT ON THE PUBLIC RADIO
BROADCAST.
0500 PM TSTM WND DMG 3 WSW BURBANK 46.17N 119.04W
05/19/2006 BENTON WA TRAINED SPOTTER
VERY STRONG WINDS AND HEAVY RAIN. THREE 50 TO 60 FOOT
TALL POPLAR TREES BLOWN OVER. 10 FOOT BY 12 FOOT METAL
SHED LIFTED AND THROWN INTO SHRUBS AND TREES.
0515 PM TSTM WND GST 10 NNW RICHLAND 46.43N 119.36W
05/19/2006 M62.00 MPH BENTON WA MESONET
MEASURED 62 MPH WIND GUST.
0515 PM TSTM WND GST RICHLAND 46.29N 119.29W
05/19/2006 M58.00 MPH BENTON WA MESONET
MEASURED 58 MPH WIND GUST.
0520 PM HEAVY RAIN 1 N KENNEWICK 46.22N 119.17W
05/19/2006 E1.50 INCH BENTON WA TRAINED SPOTTER
RAIN UP TO 1.5 INCHES IN 10 MINUTES.
0524 PM TSTM WND GST N CONNELL 46.66N 118.86W
05/19/2006 M69.00 MPH FRANKLIN WA TRAINED SPOTTER
A WIND GUST OF 69 MPH WAS REPORTED 10 MILES NORTH OF THE
PASCO AIRPORT AT 524 PM. THERE WAS .16 INCH OF RAIN.
0530 PM HEAVY RAIN 2 S KENNEWICK 46.17N 119.17W
05/19/2006 M0.44 INCH BENTON WA TRAINED SPOTTER
HOME WEATHER STATION RECORDED 0.44 INCHES OF RAIN IN 30
MINUTES AND WINDS TO 46 MPH.
0540 PM TSTM WND DMG 1 N PRESCOTT 46.29N 118.31W
05/19/2006 WALLA WALLA WA TRAINED SPOTTER
STRONG WINDS TEARING SHINGLES OFF OF ROOF. RECEIVING
HEAVY RAIN AND 0.5 INCH HAIL.
0542 PM TSTM WND DMG N PLYMOUTH 45.93N 119.35W
05/19/2006 BENTON WA PUBLIC
HEAVY RAIN AND HIGH WIND GUSTS IN THE HORSEHEAVEN HILLS
NORTH OF HERMISTON. TREES ARE DOWN, AND WIND KNOCKED OVER
AN IRRIGATION PIVOT. HEAVY RAIN LEFT STANDING WATER IN
FIELDS.
0550 PM TSTM WND GST 14 NE PASCO 46.40N 118.92W
05/19/2006 M58.00 MPH FRANKLIN WA MESONET
WIND GUST MEASURED FROM JUNIPER DUNES TO 58 MPH.
0550 PM TSTM WND DMG 3 WSW BURBANK 46.17N 119.04W
05/19/2006 BENTON WA TRAINED SPOTTER
4-5 POPLAR TREES DOWN. WINDS TIPPED OVER A SMALL SHED,
DAMAGED A SECOND SHED, AND SNAPPED A FLAG POLE IN HALF.
HEAVY RAIN JUST OVER 1.00 INCH MEASURED.
0632 PM HEAVY RAIN 1 N WALLA WALLA 46.07N 118.32W
05/19/2006 M0.32 INCH WALLA WALLA WA TRAINED SPOTTER
STANDING WATER ON ROADWAYS. 0.32 INCHES OF RAIN REPORTED
IN ABOUT 30 MINUTES. DOWNED TREE REPORTED BLOCKING
PORTIONS OF HWY 12.
0645 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA PUBLIC
WIND BLEW OVER CENTER IRRIGATION PIVOT. 6 OF 7 TOWERS ON
THE GROUND.
0712 PM TORNADO 2 E BOARDMAN 45.84N 119.66W
05/19/2006 MORROW OR PUBLIC
POSSIBLE TORNADO WITNESSED BY TRAVELER. FUNNEL CAME HALF
WAY TO THE GROUND WITH DEBRIS. TRACTOR TRAILER BLOWN OFF
I-84.
&&
ADDITIONAL REPORTS AND SUMMARY
PERRYLocal storm report, May 19, 6:48 PM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
748 PM PDT FRI MAY 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM HAIL LA GRANDE 45.33N 118.09W
05/19/2006 E1.00 INCH UNION OR PUBLIC
1220 PM HAIL 1 N LA GRANDE 45.32N 118.09W
05/19/2006 E0.25 INCH UNION OR TRAINED SPOTTER
PEA SIZE HAIL...1/2 INCH RAIN IN 20 MINUTES
1235 PM HAIL 2 NW TOLLGATE 45.79N 118.11W
05/19/2006 E0.25 INCH UMATILLA OR TRAINED SPOTTER
HEAVY RAIN AND PEA SIZED HAIL.
0200 PM HAIL 1 N MAUPIN 45.17N 121.07W
05/19/2006 E0.50 INCH WASCO OR TRAINED SPOTTER
0.5 INCH HAIL REPORTED.
0210 PM HAIL MAUPIN 45.18N 121.08W
05/19/2006 E0.75 INCH WASCO OR PUBLIC
0210 PM HAIL 5 NW MAUPIN 45.24N 121.14W
05/19/2006 E0.50 INCH WASCO OR TRAINED SPOTTER
0.5 INCH HAIL REPORTED.
0230 PM TSTM WND GST KENT 45.18N 120.68W
05/19/2006 E40.00 MPH SHERMAN OR PUBLIC
40 MPH WIND GUST REPORTED.
0238 PM TSTM WND GST 4 NNW GRASS VALLEY 45.42N 120.81W
05/19/2006 E70.00 MPH SHERMAN OR TRAINED SPOTTER
TREE BRANCHES DOWN. POWER OUTAGE.
0245 PM HAIL 4 NNW GRASS VALLEY 45.42N 120.81W
05/19/2006 E0.50 INCH SHERMAN OR TRAINED SPOTTER
MARBLE SIZED HAIL REPORTED.
0314 PM HAIL 11 NW CONDON 45.33N 120.37W
05/19/2006 E0.25 INCH GILLIAM OR TRAINED SPOTTER
0314 PM HAIL 4 S OLEX 45.42N 120.18W
05/19/2006 E0.25 INCH GILLIAM OR TRAINED SPOTTER
0329 PM HAIL TOLLGATE 45.77N 118.08W
05/19/2006 E0.75 INCH UMATILLA OR PUBLIC
TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
DAMAGING.
0354 PM HAIL BOARDMAN 45.84N 119.70W
05/19/2006 E0.75 INCH MORROW OR TRAINED SPOTTER
PENNY SIZED HAIL REPORTED.
0400 PM TSTM WND GST N PROSSER 46.21N 119.77W
05/19/2006 E56.00 MPH BENTON WA AMATEUR RADIO
WIND GUST TO 56 MPH BETWEEN 4 AND 5 PM.
0405 PM HEAVY RAIN N BOARDMAN 45.84N 119.70W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN WITH VISIBILITY DOWN TO 1/8 MI. NO
RAINGAGE. PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.
0405 PM TORNADO 2 E BOARDMAN 45.84N 119.66W
05/19/2006 MORROW OR PUBLIC
POSSIBLE TORNADO WITNESSED BY TRAVELER. FUNNEL CAME HALF
WAY TO THE GROUND WITH DEBRIS. TRACTOR TRAILER BLOWN OFF
I-84.
0405 PM HEAVY RAIN 8 SW BOARDMAN 45.74N 119.80W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
WINDS IN EXCESS OF 40 MPH.
0410 PM TSTM WND GST 2 W HERMISTON 45.83N 119.33W
05/19/2006 M69.00 MPH UMATILLA OR MESONET
SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.
0414 PM TORNADO 6 NW HERMISTON 45.89N 119.37W
05/19/2006 UMATILLA OR OTHER FEDERAL
POSSIBLE TORNADO AT THE UMATILLA DEPOT. DAMAGE TO
BUILDINGS AND TREES DOWN. CAPTURED ON VIDEO BY SECURITY
CAMERAS. POSSIBLE TORNADO MAY HAVE OCCURRED IN BOTH
MORROW AND UMATILLA COUNTIES.
0415 PM HEAVY RAIN 1 N BOARDMAN 45.84N 119.69W
05/19/2006 U0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
HAS STANDING WATER ABOUT 1 INCH DEEP.
0415 PM HEAVY RAIN 2 SSW IRRIGON 45.87N 119.51W
05/19/2006 E0.00 INCH MORROW OR TRAINED SPOTTER
VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
TREE LIMBS.
0415 PM TSTM WND GST 2 S IRRIGON 45.87N 119.49W
05/19/2006 M73.00 MPH MORROW OR MESONET
SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH
0420 PM TSTM WND GST 1 N PATERSON 45.93N 119.62W
05/19/2006 E0.00 MPH BENTON WA TRAINED SPOTTER
WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
SPOTTER MEMORY.
0425 PM TSTM WND GST 5 NW HERMISTON 45.89N 119.34W
05/19/2006 M70.00 MPH UMATILLA OR MESONET
MEASURED WIND GUST OF 70 MPH.
0425 PM TSTM WND GST UMATILLA 45.91N 119.33W
05/19/2006 M60.00 MPH UMATILLA OR MESONET
MEASURED 60 MPH WIND GUST.
0425 PM TSTM WND GST 2 W HERMISTON 45.83N 119.33W
05/19/2006 M70.00 MPH UMATILLA OR MESONET
SUSTAINED WIND 35 MPH WITH GUST TO 70 MPH.
0430 PM TSTM WND DMG UMATILLA 45.91N 119.33W
05/19/2006 UMATILLA OR COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN.
0430 PM HAIL N BOARDMAN 45.84N 119.70W
05/19/2006 E0.25 INCH MORROW OR TRAINED SPOTTER
0430 PM TSTM WND GST N BOARDMAN 45.84N 119.70W
05/19/2006 M40.00 MPH MORROW OR TRAINED SPOTTER
0434 PM TSTM WND GST 4 NE PROSSER 46.24N 119.70W
05/19/2006 M55.00 MPH BENTON WA TRAINED SPOTTER
SUSTAINED WINDS 45 MPH GUSTS TO 55 MPH
0450 PM TSTM WND DMG N BOARDMAN 45.84N 119.70W
05/19/2006 MORROW OR TRAINED SPOTTER
TIN ROOFING RIPPED OFF OF SMALL EXTENSION OF BUILDING.
LARGE TREES DOWN.
0500 PM TSTM WND DMG KENNEWICK 46.20N 119.17W
05/19/2006 BENTON WA PUBLIC
PUBLIC REPORTED VERY LARGE TREE DOWN IN KENNEWICK OVER
ROAD BLOCKING ALL 4 LANES. REPORTER DID NOT HAVE A WIND
SPEED REPORT AND HE HEARD IT ON THE PUBLIC RADIO
BROADCAST.
0500 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA PUBLIC
SERVICE STATION SIGN BLOWN DOWN. ESTIMATED WINDS 80 MPH.
0500 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA LAW ENFORCEMENT
ROOF OFF 40X60 WAREHOUSE, 2 2500 GALLON TANKS BLOWN OVER
0500 PM TSTM WND DMG 3 WSW BURBANK 46.17N 119.04W
05/19/2006 BENTON WA TRAINED SPOTTER
VERY STRONG WINDS AND HEAVY RAIN. THREE 50 TO 60 FOOT
TALL POPLAR TREES BLOWN OVER. 10 FOOT BY 12 FOOT METAL
SHED LIFTED AND THROWN INTO SHRUBS AND TREES.
0500 PM TSTM WND DMG BURBANK 46.19N 118.98W
05/19/2006 WALLA WALLA WA PUBLIC
WIND BLEW OVER CENTER IRRIGATION PIVOT. 6 OF 7 TOWERS ON
THE GROUND.
0515 PM TSTM WND GST RICHLAND 46.29N 119.29W
05/19/2006 M58.00 MPH BENTON WA MESONET
MEASURED 58 MPH WIND GUST.
0515 PM TSTM WND GST 10 NNW RICHLAND 46.43N 119.36W
05/19/2006 M62.00 MPH BENTON WA MESONET
MEASURED 62 MPH WIND GUST.
0520 PM HEAVY RAIN 1 N KENNEWICK 46.22N 119.17W
05/19/2006 E1.50 INCH BENTON WA TRAINED SPOTTER
RAIN UP TO 1.5 INCHES IN 10 MINUTES.
0524 PM TSTM WND GST N CONNELL 46.66N 118.86W
05/19/2006 M69.00 MPH FRANKLIN WA TRAINED SPOTTER
A WIND GUST OF 69 MPH WAS REPORTED 10 MILES NORTH OF THE
PASCO AIRPORT AT 524 PM. THERE WAS .16 INCH OF RAIN.
0530 PM HEAVY RAIN 2 S KENNEWICK 46.17N 119.17W
05/19/2006 M0.44 INCH BENTON WA TRAINED SPOTTER
HOME WEATHER STATION RECORDED 0.44 INCHES OF RAIN IN 30
MINUTES AND WINDS TO 46 MPH.
0540 PM TSTM WND DMG 1 N PRESCOTT 46.29N 118.31W
05/19/2006 WALLA WALLA WA TRAINED SPOTTER
STRONG WINDS TEARING SHINGLES OFF OF ROOF. RECEIVING
HEAVY RAIN AND 0.5 INCH HAIL.
0542 PM TSTM WND DMG N PLYMOUTH 45.93N 119.35W
05/19/2006 BENTON WA PUBLIC
HEAVY RAIN AND HIGH WIND GUSTS IN THE HORSEHEAVEN HILLS
NORTH OF HERMISTON. TREES ARE DOWN, AND WIND KNOCKED OVER
AN IRRIGATION PIVOT. HEAVY RAIN LEFT STANDING WATER IN
FIELDS.
0550 PM TSTM WND DMG 3 WSW BURBANK 46.17N 119.04W
05/19/2006 BENTON WA TRAINED SPOTTER
4-5 POPLAR TREES DOWN. WINDS TIPPED OVER A SMALL SHED,
DAMAGED A SECOND SHED, AND SNAPPED A FLAG POLE IN HALF.
HEAVY RAIN JUST OVER 1.00 INCH MEASURED.
0550 PM TSTM WND GST 14 NE PASCO 46.40N 118.92W
05/19/2006 M58.00 MPH FRANKLIN WA MESONET
WIND GUST MEASURED FROM JUNIPER DUNES TO 58 MPH.
0632 PM HEAVY RAIN 1 N WALLA WALLA 46.07N 118.32W
05/19/2006 M0.32 INCH WALLA WALLA WA TRAINED SPOTTER
STANDING WATER ON ROADWAYS. 0.32 INCHES OF RAIN REPORTED
IN ABOUT 30 MINUTES. DOWNED TREE REPORTED BLOCKING
PORTIONS OF HWY 12.
&&
MVESCIOFlood, Wallowa
- When
- May 20, 12:00 AM PST to May 23, 11:59 PM PST
- Where
- Wallowa County, Imnaha
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 45.567, -116.833
Minor flooding along the Imnaha river near Imnaha. River crested at 5.61 feet on 05/21/06. Flood stage is 5.5 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 20, 2006$911,000 · 2.75 in hail · 25 events
- Wildfire in Texas, May 20 to 22, 20064 injured · $100,000 · 1 event
- Damaging Winds in Texas, May 20, 2006$377,000 · 70 kt wind · 5 events
- Lightning Strike in North Carolina, May 20, 2006$300,000 · 1 event
- Hail in Tennessee, May 20, 2006$38,000 · 1.75 in hail · 8 events
- Lightning Strike in Tennessee, May 20, 2006$45,000 · 1 event
- Damaging Wind in Tennessee, May 20, 2006$35,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, May 20, 20062.25 in hail · 24 events
- Damaging Wind in Tennessee, May 20, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 20, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 20, 2006$20,000 · 60 kt wind · 1 event
- Damaging Wind in North Carolina, May 20, 2006$20,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506795.